Alert archive / Kentucky / Wind Advisories in 2023
Wind Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Jan 24, 2023, 2:11 AM CST for 13 counties in Kentucky; New Madrid County, Missouri. It took effect at Jan 25, 2023, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2023, 2:11 AM CST (08:11 UTC)
- In effect from
- Jan 25, 2023, 12:00 AM CST
- Expired
- Jan 25, 2023, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
Counties Caldwell County, KY, Calloway County, KY, Christian County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Hopkins County, KY, Lyon County, KY, Marshall County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, New Madrid County, MO
The radar
The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074 WWUS73 KPAH 240811 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 211 AM CST Tue Jan 24 2023 KYZ001-002-006-008-009-011>013-016-017-020>022-MOZ114-241615- /O.NEW.KPAH.WI.Y.0002.230125T0600Z-230125T1800Z/ Fulton-Hickman-Graves-Marshall-Calloway-Lyon-Trigg-Caldwell- Hopkins-Christian-McLean-Muhlenberg-Todd-New Madrid- Including the cities of Hickman, Clinton, Mayfield, Benton, Murray, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Calhoun, Greenville, Elkton, and New Madrid 211 AM CST Tue Jan 24 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WHAT...Wind gusts up to 40 mph. * WHERE...Portions of southeast Missouri and western Kentucky. * WHEN...From early Wednesday morning through midday. * IMPACTS...Tree limbs and other objects may be blown around. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ JGG
6 follow-up statements
176 WWUS73 KPAH 241550 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 950 AM CST Tue Jan 24 2023 KYZ001-002-006-008-009-011>013-016-017-020>022-MOZ114-242200- /O.CON.KPAH.WI.Y.0002.230125T0600Z-230125T1800Z/ Fulton-Hickman-Graves-Marshall-Calloway-Lyon-Trigg-Caldwell- Hopkins-Christian-McLean-Muhlenberg-Todd-New Madrid- Including the cities of Hickman, Clinton, Mayfield, Benton, Murray, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Calhoun, Greenville, Elkton, and New Madrid 950 AM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WHAT...Wind gusts up to 40 mph. * WHERE...Portions of southeast Missouri and western Kentucky. * WHEN...From early Wednesday morning through midday. * IMPACTS...Tree limbs and other objects may be blown around. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
671 WWUS73 KPAH 242127 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 327 PM CST Tue Jan 24 2023 KYZ001-002-006-008-009-011>013-016-017-020>022-MOZ114-251000- /O.CON.KPAH.WI.Y.0002.230125T0600Z-230125T1800Z/ Fulton-Hickman-Graves-Marshall-Calloway-Lyon-Trigg-Caldwell- Hopkins-Christian-McLean-Muhlenberg-Todd-New Madrid- Including the cities of Hickman, Clinton, Mayfield, Benton, Murray, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Calhoun, Greenville, Elkton, and New Madrid 327 PM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WHAT...Southeast winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of western Kentucky and southeast Missouri to the south of a line from New Madrid Missouri to Calhoun Kentucky. * WHEN...From midnight tonight to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
236 WWUS73 KPAH 250852 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 252 AM CST Wed Jan 25 2023 KYZ001-002-006-008-009-011>013-016-017-020>022-MOZ114-251800- /O.CON.KPAH.WI.Y.0002.000000T0000Z-230125T1800Z/ Fulton-Hickman-Graves-Marshall-Calloway-Lyon-Trigg-Caldwell- Hopkins-Christian-McLean-Muhlenberg-Todd-New Madrid- Including the cities of Hickman, Clinton, Mayfield, Benton, Murray, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Calhoun, Greenville, Elkton, and New Madrid 252 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Southeast winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of western Kentucky and southeast Missouri to the south of a line from New Madrid Missouri to Calhoun Kentucky. * WHEN...From midnight tonight to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JGG
009 WWUS73 KPAH 251254 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 654 AM CST Wed Jan 25 2023 KYZ001-002-006-MOZ114-251400- /O.CAN.KPAH.WI.Y.0002.000000T0000Z-230125T1800Z/ Fulton-Hickman-Graves-New Madrid- Including the cities of Hickman, Clinton, Mayfield, and New Madrid 654 AM CST Wed Jan 25 2023 ...WIND ADVISORY IS CANCELLED... The storm system has moved far enough east to prevent gusts to 40 mph. $$ KYZ008-009-011>013-016-017-020>022-251800- /O.CON.KPAH.WI.Y.0002.000000T0000Z-230125T1800Z/ Marshall-Calloway-Lyon-Trigg-Caldwell-Hopkins-Christian-McLean- Muhlenberg-Todd- Including the cities of Benton, Murray, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Calhoun, Greenville, and Elkton 654 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Southeast winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of western Kentucky from Murray to Calhoun. * WHEN...Through noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JGG
387 WWUS73 KPAH 251623 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1023 AM CST Wed Jan 25 2023 KYZ008-009-011-020-251730- /O.CAN.KPAH.WI.Y.0002.000000T0000Z-230125T1800Z/ Marshall-Calloway-Lyon-McLean- Including the cities of Benton, Murray, Eddyville, and Calhoun 1023 AM CST Wed Jan 25 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished across parts of the area, therefore the Wind Advisory has been cancelled for Marshall, Calloway, Lyon, and McLean Counties. $$ KYZ012-013-016-017-021-022-251800- /O.CON.KPAH.WI.Y.0002.000000T0000Z-230125T1800Z/ Trigg-Caldwell-Hopkins-Christian-Muhlenberg-Todd- Including the cities of Cadiz, Princeton, Madisonville, Hopkinsville, Greenville, and Elkton 1023 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Southeast winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of western Kentucky, generally along and southeast of a line from Madisonville to Cadiz. * WHEN...Through noon today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MY
503 WWUS73 KPAH 251752 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1152 AM CST Wed Jan 25 2023 KYZ012-013-016-017-021-022-251900- /O.EXP.KPAH.WI.Y.0002.000000T0000Z-230125T1800Z/ Trigg-Caldwell-Hopkins-Christian-Muhlenberg-Todd- Including the cities of Cadiz, Princeton, Madisonville, Hopkinsville, Greenville, and Elkton 1152 AM CST Wed Jan 25 2023 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds have diminished below Wind Advisory levels. Some gusts to around 30 mph will continue early this afternoon. $$ MY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 23, 10:58 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 23, 10:58 PM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1058 PM CST Mon Jan 23 2023
.SHORT TERM...(Tonight through Wednesday night)
Issued at 258 PM CST Mon Jan 23 2023
After considerable collaboration with neighboring WFOs we have
upgraded the Missouri portion of the Watch to a Winter Storm
Warning. The Illinois portion of the Watch will remain in effect
unchanged.
Little has changed to the forecast thinking for the Tuesday
night/Wednesday Winter storm system, so many of the same concerns
still exist. QPF has trended down a bit but still is 1-1.25" from
the Foothills of Missouri through much of southern Illinois. It
is still uncertain how far west the warm layer aloft will reach,
but it will at least clear all of southwest Indiana and west
Kentucky.
One new trend that showed up in a lot of the CAM data was for a
quick burst of snow to develop over much of the region with the
initial surge of warm advection Tuesday evening, but before the
warm layer aloft arrives. Surface temperatures should be warm
enough to limit any travel impacts, however, if it comes down hard
enough some brief slushy road conditions cannot be completely
ruled out. Reduced visibilities could also provide a limited
concern Tuesday evening.
There was little reason to not upgrade the Missouri portion of
the Watch to a Winter Storm Warning given the overlap of the
coolest temperatures and greatest QPF. The potential is just too
great to not get ahead of it. Farther east in the Illinois portion
of the Watch, confidence in substantial accumulations and travel
impacts remains too low to go with a warning. The general headline
evolution would be to have a buffer area east/southeast of the
Warning area that would be in an Advisory, with a Special Weather
Statement elsewhere across the area to handle the more transient,
less impactful snowfall early in the event.
Another aspect of the storm will be strong surface winds as the
deep surface low tracks northeast from near New Madrid to near
Evansville late Tuesday night into Wednesday morning. Sustained
winds 15 to 20 mph with gusts 25 to 40 mph will be possible mainly
over the southeast half of the forecast area. We will have to
watch forecast trends, as any uptick in gusts would take us into
Wind Advisory territory. The strong winds and wet snow will pose a
concern for tree damage and potential power outages.
Although the heavy accumulating snows will lift northeast of the
region by 18Z Wednesday, energy within the larger-scale upper
trough will rotate southeast through the region Wednesday
afternoon and night. This would primarily bring some light
precipitation to areas east of the Mississippi. It may be light
rain to begin with but especially after sunset, it should become
all snow. Surface temperatures should remain above freezing when
and where there is any precipitation, so new travel impacts are
not expected.
.LONG TERM...(Thursday through Monday)
Issued at 258 PM CST Mon Jan 23 2023
On the synoptic scale, the long term forecast period begins with a
deep trough across most of the country. The main storm system moves
northeastward towards New England. A highly tilted trough axis digs
into Arizona while a mid-level disturbance swings through the Quad
State region. This will enhance the precipitation potential in the
northwesterly flow on Thursday and, while QPF is very low, some
light snow showers are possible, with the greater potential being
the northeastern half of the CWA. The initialized NBM left this out
so once again this had to be added into the grids, but is reasonable
relative to the ensembles. Highs Thursday will be in the 30s; any
northwesterly locations that receive a couple inches of snow late
Tuesday into Wednesday will struggle to reach freezing. Lows
Thursday night drop to near 20 to the mid 20s.
Conditions should dry out for Friday as winds become breezy out of
the southwest due to the development of low pressure in the Upper
Midwest while high pressure is located on the Gulf Coast. Warming is
anticipated heading into the weekend with highs Saturday in the
upper 40s to lower 50s. Ensembles are in decent agreement in a
system developing in the lee of the Rockies and bringing rain to the
Quad State starting Saturday night, then becoming more widespread on
Sunday as Gulf moisture feeds into the system. The main ensemble
difference is that the GFS is drier than the others. At the moment,
thunder seems unlikely and most of the precipitation moves out ahead
of a cold frontal passage so snow does not appear to be an issue
with this system at this time.
&&
.AVIATION...
Issued at 1043 PM CST Mon Jan 23 2023
Good flying conditions can be expected through much of this TAF
issuance with VFR ceilings and visibilities. Winds will steadily
increase into Tuesday night as ceilings and visibilities begin to
lower as a low pressure system passes through the area. IFR
conditions will likely develop through the evening hours Tuesday.
Rain will also develop across the area, possibly transitioning to
snow later Tuesday night.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Winter Storm Watch from Tuesday evening through Wednesday
morning for ILZ075>078-080-084.
MO...Winter Storm Watch from Tuesday evening through Wednesday
morning for MOZ087-108>110.
Winter Storm Warning from 6 PM Tuesday to noon CST Wednesday for
MOZ076-086-100-107.
IN...None.
KY...None.
&&
SHORT TERM...DRS
LONG TERM...ATL
AVIATION...KCHazardous weather outlook, Jan 23, 3:22 PM CST, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 322 PM CST Mon Jan 23 2023 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 322 PM CST Mon Jan 23 2023 /422 PM EST Mon Jan 23 2023/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday For Tuesday night and Wednesday morning, a Winter Storm Warning is now in effect for portions of southeast Missouri, while the Winter Storm Watch remains in effect for portions of southern Illinois. Refer to the Watch and Warning products for details on this upcoming winter storm. Strong east winds will develop Tuesday evening and eventually shift to the west as a surface low passes early Wednesday. Gusts 30 to 35 mph will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of precipitation type, accumulations and travel impacts would be appreciated Tuesday night into Wednesday. DRS
In the hours before
Special weather statement, Jan 23, 9:03 PM CST, 5 hours 8 minutes before
Special Weather Statement National Weather Service PADUCAH KY 903 PM CST Mon Jan 23 2023 ILZ081>083-085>088-INZ081-082-085>088-241030- Franklin-Hamilton-White-Williamson-Saline-Gallatin-Union-Gibson- Pike-Posey-Vanderburgh-Warrick-Spencer- Including the cities of West Frankfort, McLeansboro, Carmi, Herrin, Harrisburg, Shawneetown, Jonesboro, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, and Rockport 903 PM CST Mon Jan 23 2023 /1003 PM EST Mon Jan 23 2023/ ...ACCUMULATING SNOW EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING... A strong low pressure system will pass through or just south of the area Tuesday night into Wednesday morning. The precipitation will initially fall in the form of rain before transitioning to snow late in the evening and overnight. The snow will likely be wet and heavy and will result in slippery travel conditions. Most locations will see 1 to 3 inches of snow before transitioning back to mainly rain late Wednesday morning or early afternoon. Roadways may become slush covered and slippery late Tuesday night into the Wednesday morning commute. Stay tuned for updates.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:10 AM CST | Winter Weather Advisory | PAH | Scott, Stoddard | 32 hr |
Nearby
Wind Advisories in Kentucky, 2023Wind Advisories in Missouri, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.